3 doctors weighed in:

Im currently taking Zoloft (sertraline) and its causing me to be agitated. Should I just stop taking it?

3 doctors weighed in
Dr. Anne Sagalyn
Psychiatry
1 doctor agrees

In brief: Stop

Ssris may cause agitation from akathesia (a feeling of intense internal restlessness), unmasking of bipolar disorder, intensification of anxiety if started at too high a dose.
And sometimes just because. But it can be dangerous. Get in touch with prescribing doc.

In brief: Stop

Ssris may cause agitation from akathesia (a feeling of intense internal restlessness), unmasking of bipolar disorder, intensification of anxiety if started at too high a dose.
And sometimes just because. But it can be dangerous. Get in touch with prescribing doc.
Dr. Anne Sagalyn
Dr. Anne Sagalyn
Thank
Ken Starnes
General Practice

In brief: Call your doc first.

You should never discontinue a prescribed medication without consulting your doctor first.

In brief: Call your doc first.

You should never discontinue a prescribed medication without consulting your doctor first.
Ken Starnes
Ken Starnes
Answer assisted by Ken Starnes, Medical Student
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors